Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain and numbness in the fingers?

Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3429 Questions

default
Posted on Mon, 7 Aug 2017 in Brain and Spine
Question: woken up this morning by extreme pain and numbness and stiffness in fingers and left hand. i have had pain in hand and fingers before but not as severe and not lasting as long. What could this be? The tips of my fingers also felt cold to touch
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Impairment of blood flow vs. nerve compression.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

Two are the most probable conditions that may cause your symptoms:

1- impairment of blood flow to the hand ( bad arm position during sleep, arteriosclerosis of the arteries of the arm )

2- nerve compression ( again bad arm position, tunnel compression syndromes ),

It is necessary to get evaluated clinically by your Doctor when can order tests after the examination (Doppler ultrasound if vascular disease suspected or nerve conduction study if nerve compression suspected ) in order to achieve a correct diagnosis.

Since you had issues previously, I would think about nerve compression syndromes.


Hope you found the answer helpful.

Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Vascular disease

doctor1 MD

i cant blink my left eye,slurred speech ,problem with my balance,weakness on my left hand in grasping things,can you please give me advice on the exercises treatment i could do at home i was discharge from the hospital 4 days ago after having cardio vascular disease acute infarct right side thank you

doctor1 MD

I just had a falling spell called drop attack . I ve had them a few times in the past but I haven t had one in about three years until today. I ve been checked in the past for any heart problems and I ve been examined for seizures. All the tests...

doctor1 MD

I frequently wake up in the morning with numbness in the fingers of both hands. It always goes away when I get up, and my arms are hanging down next to my body.. Am never bothered by this during the day, where I am able to perform all movements...

doctor1 MD

11 years after taking statins I have growing leg pains particularly at night that continue during the day. The only temporary solution is taking Baclafin which helps me sleep but doesn't solve the problem. My GP is offering Oxycodein as an...

doctor1 MD

My husband aged 69 had a heart attack 6 years ago, followed by 5 way bypass. He developed vascular disease 2 weeks after surgery. With the harsh pain killers his kidneys were working only 40% With life style changes, exercise and diet he has been healthy after that and his kidneys are working much better than before. The only medication he has been taking for the last 6 years is Plavix and Xyloric. He was on Diovan after the heart attack and after the bypass but we had to discontinue it as his blood pressure was going as low as 85/53. So for the last 6 years his blood pressure has been normal without Diovan. Recently however, his blood pressure has risen to 189-94 etc during the day. In the mornings it is 124-70 etc. His cardiologist put him on Diovan-80 10 days ago. His pressure is 156-94 but at night it goes as low as 88-53. His doctor asked him to take Diovan after breakfast because it goes so low. What can we do to stabilise it? How long does Diovan take to kick in? He is still working as we have our own business.He has borderline diabetes which he keeps in check with alternative therapy.

doctor1 MD

I have been scheduled for a CT Guided Liver Biopsy. My history is: diabetic, high blood pressure, angina, vascular disease. I am taking several blood thinners, Ranexa, Asprin, Isosorbide Mono, Prinivil, Zocor. I have not been advised to discontinue use of any of these meds prior to the procedure. Also have not been advised to take any antibiotics/diabetic, prior to procedure. What do you think?

doctor1 MD

I look after a 92 year old lady who has had one major stroke every year for the last three years. She has just had another one (her third), and she seems pretty out of it and not really aware of what is going on. She is refusing food although she is on a drip for fluids. I think her heart is quite strong, although she has a vascular disease in her head, plus the scans show she has holes in her brain from the other strokes. How long can she go without food? Currently the doctors are not trying to feed her.